News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Sexually Transmitted Diseases

Question: Itching/discolored penis.


 Ngrech - Tue Sep 16, 2008 1:48 am

I have recently, as in within the last week developed itching and soreness around the head of my penis. Also there is a Slight red discoloration in blotches. I am 22 years old. I have not Had Sex since April of this year. Also this was oral sex to rule out certain STDs. I have no discharges, However the head is painful when touched, and also itches from time to time. I'm going to see a doctor Friday, but I'd like to get an opinion before hand just so I have some good questions to ask.
 Dr. Safaa Mahmoud - Sun Nov 30, 2008 8:48 am

User avatar Hello,
Sorry for the delay in replying.
These symptoms could be due to dermatitis. Dermatitis is referred to different types of skin inflammations that are caused by infections, allergies or irritants. There is itching in the majority of cases.

Contact dermatitis occurs due to skin contact with a substance that causes an allergic reaction (allergic contact dermatitis) or with an irritant substances (irritant contact dermatitis). There are many causes for contact dermatitis some involve irritants such as soaps, certain creams and some may be due to allergy. Direct mechanical irritation by friction and skin rubbing against skin generates heat and sweat; they in turn lead to redness and painful itchy patches. Superadded infection may cause more pain and redness.

Avoiding the causing substance is the mainstay of prevention in addition to medications prescribed by your doctor.

Direct clinical examination is essential to exclude other causes like herpes virus infection, or bacterial infections (or any possible STDs although less likely). So, I advise you to follow up with your doctor, he will prescribe the appropriate treatment based on clinical examination and investigations results.
Please keep us updated.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here